Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 242, NWS Shreveport, LA

June 8, 2004Sabine County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 8, 2004, 4:33 PM CDT for Sabine County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2004, 4:33 PM CDT (21:33 UTC)
Expired
Jun 8, 2004, 5:15 PM CDT
In force
42 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Sabine County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2004-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2004-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1466 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:00 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 8, 2:00 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...COR LFK PRELIM TEMPS
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT TUE JUN 8 2004

.DISCUSSION...

RADAR SHOWS A LARGE AREA OF SHOWERS AND STRONG THUNDERSTORMS IN
SOUTH TEXAS...TRACKING NORTHWARD INTO THE NORTHEAST TEXAS.

MODELS CONTINUE TO SHOW AN UPPER RIDGE MEANDERING OVER THE NORTHERN
GULF AND SOUTHEASTERN STATES THROUGH THURSDAY.  THIS FEATURE BEGINS
TO BREAK DOWN THURSDAY AFTERNOON...THUS ALLOWING A TROUGH TO SWING
THROUGH THE AREA ON FRIDAY AND RETURNING DRIER AIR FOR THE WEEKEND.
MODELS HOLD DEEP MOISTURE ACROSS THE AREA THROUGH THE END OF THE
WORK WEEK...HOWEVER THE BETTER RAIN CHANCES WILL REMAIN ACROSS
NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...AS UPPER LEVEL DISTURBANCES
TRACK UP THE WESTERN EDGE OF THE RIDGE.  OUR FLOOD WATCH WILL BE
EXPANDED TO INCLUDE THE LUFKIN...NACOGDOCHES AREA OF
TEXAS...SOUTHEAST OKLAHOMA...AND EXTREME SOUTHWEST ARKANSAS.

GUIDANCE IS IN MUCH BETTER AGREEMENT WITH TEMPS THIS RUN...HOWEVER
MAX TEMPS WILL STILL BE TRICKY DUE TO RAIN AND CLOUD COVER.  GFS
WILL BE MY GUIDE ON TEMPS AND POPS...SINCE ITS THE ONLY ONE GIVING
SIGNIFICANT RAIN CHANCES.

ELEVEN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  86  73  88 /  70  60  50  50
MLU  72  89  73  90 /  50  50  50  50
TXK  71  83  72  86 /  80  80  50  50
TYR  72  82  73  86 /   +  80  50  50
LFK  72  86  73  88 /   +  80  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH TOMORROW...ARZ050-051-059-070.
LA...NONE.
OK...FLOOD WATCH THROUGH TOMORROW...OKZ077.
TX...FLOOD WATCH THROUGH TOMORROW FOR ALL OF NORTHEAST TEXAS.

&&
Hazardous weather outlook, Jun 8, 6:00 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT TUE JUN 8 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT TUE JUN 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL DEVELOP AND CONTINUE OVER NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS AND
NORTHWEST LOUISIANA TODAY...WITH MORE ISOLATED THUNDERSTORMS OVER
NORTH CENTRAL LOUISIANA...AND INTO SOUTH CENTRAL ARKANSAS. A FEW
OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING HIGH WIND GUSTS
AND HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...ALONG WITH LOCALLY
HEAVY RAINFALL OVER NORTHEAST TEXAS TODAY...AND FROM NORTHEAST
TEXAS INTO SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS TONIGHT.
OVER NORTHEAST TEXAS FLASH FLOODING WILL BE A CONCERN SINCE
RECENT HEAVY RAINFALL HAD INCREASED SOIL MOISTURE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE FOUR STATE REGION
INTO THE LATE PART OF THE WEEK...POSSIBLY TAPERING OFF BY FRIDAY
TO MORE OF A SCATTERED MAINLY AFTERNOON AND EARLY EVENING
RAIN CHANCE. DEPENDING ON WHERE HEAVY RAINFALL OCCURS INTO MID AND
LATE WEEK...THE POTENTIAL FOR FLOODING AND FLASH FLOODING WILL BE
HIGH...FOR EAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.

03

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.